eCite Digital Repository

Hepatic encephalopathy associated with cancer or anticancer therapy

Citation

Willson, KJ and Nott, LM and Broadbridge, VT and Price, T, Hepatic encephalopathy associated with cancer or anticancer therapy, Gastrointestinal Cancer Research, 6, (1) pp. 11-16. ISSN 1934-7820 (2013) [Refereed Article]


Preview
PDF
Not available
79Kb
  

Copyright Statement

Copyright 2013 International Society of Gastrointestinal Oncology

Official URL: http://www.mygcronline.org/

Abstract

Hepatic encephalopathy is an uncommon cause of neurologic deterioration associated with hyperammonemia, which results from hepatic dysfunction or altered ammonia metabolism. Often overlooked, hyperammonemia may occur via any of several pathophysiological processes, and in the setting of malignancy, it is a potentially reversible cause of confusion and coma. Hepatic dysfunction as a result of malignant infiltration, chemotherapeutic toxicities, targeted anticancer therapies, reactivation hepatitis, portosystemic shunting, and transarterial chemoembolization (TACE) is discussed, and an approach to etiological diagnosis and management is outlined.

Item Details

Item Type:Refereed Article
Keywords:amsacrine, asparaginase, busulfan, cyclophosphamide, cytarabine, daunorubicin, etoposide; fluorouracil, gemcitabine, glutamine, hippuric acid, imatinib; ipilimumab, lactulose, methotrexate, navelbine, phenylacetate glutamine, rifaximin, rituximab
Research Division:Medical and Health Sciences
Research Group:Oncology and Carcinogenesis
Research Field:Cancer Therapy (excl. Chemotherapy and Radiation Therapy)
Objective Division:Health
Objective Group:Clinical Health (Organs, Diseases and Abnormal Conditions)
Objective Field:Cancer and Related Disorders
Author:Nott, LM (Dr Louise Nott)
ID Code:91736
Year Published:2013
Deposited By:Menzies Institute for Medical Research
Deposited On:2014-05-28
Last Modified:2014-06-13
Downloads:0

Repository Staff Only: item control page